Can long term use of methadone cause rash?
- Posted By:
- 'adam bendavid' on
- 1 Answer
- Pramod Kerkar, MD, FFARCSI, DA
Thanks for questions. I am unable to answer any specific questions since the patient is your friend. Opioids in large dosage causes addiction and dependence. Dependence is the need to take more medications because pain is not responding to given dosage. Addiction is craving for pain medications when blood level of opioids goes down every few hours. Methadone is long acting opioids and morphine is short acting opioids given for breakthrough pain. Patient may take more pills for few days and then reduce dosage so as to balance the pill count during end of months before next prescription. Urine test will indicate different opioids but not the amount in blood. Blood test will indicate the amount of opioids circuiting in blood. Methadone does not cause any skin rash when consumed for long time. Patient should be seen by pain specialist and should be considered for interventional treatment. The nerve block may reduce severe pain so remaining pain may respond better to opioid therapy. Nerves are block with local anesthesia, cortio-steroids, radiofrequency nerve ablation and cryo-nerve ablation